Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

May 11, 2021Dodge County, Dooly County, Pulaski County, Georgia

NWS Atlanta, GA issued this special weather statement at May 11, 2021, 10:29 PM EDT for Dodge County, Dooly County, Pulaski County, Georgia. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 11, 2021, 10:29 PM EDT (02:29 UTC)
Expired
May 12, 2021, 12:30 AM EDT
In force
2 hr
Issued by
NWS Atlanta, GA

Counties Dodge County, GA, Dooly County, GA, Pulaski County, GA

The radar

The Robins AFB radar (KJGX), 55 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2021-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 320 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2021-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
320 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
1046 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted.

195 
WWUS82 KFFC 120229
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
1029 PM EDT Tue May 11 2021
 
GAZ093-095-096-104>109-120430-
Macon GA-Crisp GA-Dooly GA-Sumter GA-Houston GA-Wilcox GA-
Bleckley GA-Dodge GA-Pulaski GA-
1029 PM EDT Tue May 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MACON...NORTHERN
CRISP...DOOLY...NORTHEASTERN SUMTER...SOUTHWESTERN HOUSTON...
NORTHWESTERN WILCOX...SOUTHERN BLECKLEY...DODGE AND PULASKI COUNTIES
UNTIL 1230 AM EDT...

At 1028 PM EDT...a line of strong thunderstorms was along a line
extending from near East Crisp to near Workmore...and moving
southeast at 55 mph.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding especially 
           in poor drainage areas.

Some locations in the path of these storms include
Eastman, Hawkinsville, Vienna, Oglethorpe, Unadilla, Montezuma,
Byromville, Pineview, Pinehurst, Chauncey, Andersonville, Lilly,
Dooling, Union, Lamar, Dubois, Browndale, Plainfield, Richwood and
New Era.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3232 8411 3234 8321 3227 8305 3220 8302
      3204 8304 3202 8307 3201 8421
TIME...MOT...LOC 0228Z 319DEG 48KT 3191 8369 3193 8286 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 11, 8:46 PM EDT, 1 hour 43 minutes earlier.

Area forecast discussion, May 11, 8:46 PM EDT, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
846 PM EDT Tue May 11 2021

.UPDATE...

Adjusted some likely pops for scattered to numerous convective
triggering mainly along and south of lingering boundary across
central GA. Some strong to isolated severe storms will be possible
into this evening given the axis of marginally high instability.
Otherwise the wedge should be building in tonight and providing a
more stabilized environment into tomorrow along with cooling to
near steady temps in the north and east during the day. Round of
overnight showers/rain could persist into midday tomorrow then
perhaps some lingering drizzle given the typical CAD isentropic
overrunning. Previous discussion follows...

00z Aviation update below.

Baker

&&

.PREV DISCUSSION... /Issued 351 PM EDT Tue May 11 2021/

SHORT TERM /Tonight through Wednesday Night/...
Near Zonal upper level flow remains over the area through the
short term. This flow will bring wave after wave eastward out of
the Mid MS river valley into GA through Thu. There is still a
weak cold front laying west to east across central GA and it is
slowly moving southward. With ample moisture in place and temps
in the upper 70s to mid 80s across central portions of the state
showers and isolated thunderstorms are popping up across the area.
These isolated showers will become more wide spread tonight as
the first wave moves in from the west right around 06z Wed. Good
deep layer moisture moves in with this next wave but instabilities
stay fairly weak over night. PWs increase into the 1.2 to 1.6
inch range over night so all in all looking for some isolated
thunderstorms with periods of heavy rain. Areas along and south
of Interstate 20 will see 0.75 to 1.25 inches of rain overnight.
Will see some thunderstorms but not expecting any severe weather.
Will see a bit of a break with the heavy rain Wed afternoon but
another wave moves back in Wed night into Thu morning. QPF values
show a 3 day total of 1 to 2 inches for area south of a Rome to
Gainesville line.

A strong surface high developing over the Midwest is expected to
extend high pressure ridging into northeast Georgia during the
daytime on Wednesday, which will initiate a CAD airmass over north
Georgia and into portions of central Georgia. Unseasonably cool
temperatures are forecast on Wednesday afternoon as a result of
this airmass, with temperatures dropping as low as the mid-50s in
the afternoon hours. Low cloud ceilings and patchy fog are also
possible within this airmass on Wednesday. This CAD wedge is
expected to persist beyond the short term period, as evaporative
cooling from elevated rain falling through it on Wednesday will
keep the airmass in place.

01

&&

.LONG TERM /Thursday through Tuesday/...
If you're a fan of summer, this AFD is not meant for you. We start
the longer term off with well below seasonal temperatures with highs
on Thursday in the mid 60s. These highs range from 15 to 20 degrees
below what we would expect for this time of year. Overnight Thursday
and into Friday, low temps will struggle to reach 50. As we move
toward the weekend, things begin to improve through with daytime
highs climbing back into the mid 70s by Saturday and then back to
the low 80s by the time the weekend comes to a close.

As far as rain goes, a stationary front will linger over the area
keeping in a slight chance of rain for SE Georgia before finally
pushing out by Friday late morning. After that, we're looking at
sunny weekend before a slight chance of rain with a few
thunderstorms possible approaches next Tuesday. Models are currently
at odds with each other for next weeks precip as the GFS has an
upper level low moving through the Great Lakes with a cold front
sweeping through N Georgia Tuesday and into Wednesday. The ECMWF has
a blocking high and surface ridging that keeps SE CONUS dry. Kept
chance PoPs in for the time being.

Vaughn

&&

.AVIATION...
00Z Update...
While some TSRA lingers across the southern sites this evening,
could see more SHRA increase in coverage again after about 06z
tonight for most sites and persist into midday Wednesday then
maybe lingering drizzle. Expecting lowering of cigs overnight
into mainly IFR levels 600-700 ft then persisting into much of
Wednesday as wedge builds in and moisture overruns cooler airmass.
Winds should swing NE after about 03z this evening for most sites
and gradually increase in magnitude. Should see some 10-12 kts
gusting 18-20 kts for Wednesday. Vsbys near MVFR thru much of
period with precip or BR.

//ATL Confidence...00Z Update...
Medium on evening and early morning precip coverage.
High on all else.

Baker

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          54  59  47  65 / 100 100  20  30
Atlanta         56  61  49  63 /  90  90  20  30
Blairsville     50  56  45  62 / 100  80  20  20
Cartersville    53  59  48  66 /  90  70  20  20
Columbus        64  70  51  66 /  80  80  30  30
Gainesville     53  57  48  63 /  90  90  20  20
Macon           62  68  49  65 /  70  90  30  40
Rome            53  60  49  69 /  90  60  20  20
Peachtree City  57  62  48  64 /  90  90  20  30
Vidalia         66  73  51  64 /  70  80  40  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01/Baker
LONG TERM....Vaughn
AVIATION...Baker
Hazardous weather outlook, May 11, 8:50 PM EDT, 1 hour 39 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
850 PM EDT Tue May 11 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-130100-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
850 PM EDT Tue May 11 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Tonight...

Scattered thunderstorms will continue mainly across central
Georgia late this evening and may persist across portions of the
area into the overnight hours. A few of these storms may become
strong to severe with hail, damaging winds, and frequent
lightning. Heavy rainfall and localized flooding could also occur.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Isolated thunderstorms will be possible Wednesday and Thursday
but are not expected to be strong or severe. Otherwise, the
probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS while following all local, state, and
CDC guidelines.

In the hours before

Special weather statement, May 11, 7:48 PM EDT, 2 hours 41 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
748 PM EDT Tue May 11 2021

GAZ083-095-096-120015-
Houston GA-Bleckley GA-Twiggs GA-
748 PM EDT Tue May 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HOUSTON...
NORTHWESTERN BLECKLEY AND SOUTHERN TWIGGS COUNTIES UNTIL 815 PM
EDT...

At 748 PM EDT...a strong thunderstorm was over Bullard, or 10 miles
southwest of Jeffersonville...moving southeast at 15 mph.

  HAZARD...Winds up to 40 mph...up to penny sized hail and frequent
           lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Lightning is one of nature's
           leading killers. If you can hear thunder...you are close
           enough to be struck by lightning.

Some locations in the path of this storm include
Warner Robins, Danville, Robins Air Force Base, Marion, Royal, Coley
Station, Tarversville, District Path, Bullard, Porter and Cary.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.

LAT...LON 3258 8360 3270 8349 3260 8324 3259 8324
      3241 8340
TIME...MOT...LOC 2348Z 305DEG 13KT 3261 8350

HAIL...0.75IN
WIND...40MPH
Special weather statement, May 11, 9:08 PM EDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
908 PM EDT Tue May 11 2021

GAZ105-107>109-120130-
Dooly GA-Wilcox GA-Dodge GA-Pulaski GA-
908 PM EDT Tue May 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR DOOLY...NORTHWESTERN WILCOX...
WESTERN DODGE AND PULASKI COUNTIES UNTIL 930 PM EDT...

At 905 PM EDT...a strong thunderstorm was over Mock Springs, or 10
miles southwest of Hawkinsville. This storm was nearly stationary.

  HAZARD...Frequent cloud to ground lightning and heavy rain.

  IMPACT...Lightning is one of nature's leading killers. If you can
           hear thunder...you are close enough to be struck by
           lightning. Heavy rain has stalled over the area and will
           continue. Heavy rain may cause temporary street flooding
           especially in poor drainage areas.

Some locations in the path of this storm include
Eastman, Hawkinsville, Vienna, Unadilla, Byromville, Pineview,
Pinehurst, Chauncey, Lilly, Union, Cedar Creek, Mock Springs,
Ocmulgee Banks, Finleyson, Wallace, Tippettville and Godwinsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.  Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3210 8397 3229 8390 3228 8336 3227 8335
      3228 8334 3228 8306 3208 8306
TIME...MOT...LOC 0105Z 261DEG 3KT 3221 8363
Local storm report, May 11, 9:41 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
941 PM EDT TUE MAY 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     4 SSW MCELHENEYS CROSSR 33.19N  83.78W
05/11/2021                   JASPER             GA   911 CALL CENTER

            REPORT OF A TREE BLOWN DOWN ACROSS HWY 83, IN
            SOUTHWESTERN JASPER COUNTY

&&

EVENT NUMBER FFC2100378

THIEM
Special weather statement, May 11, 9:41 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
941 PM EDT Tue May 11 2021

GAZ112-113-120215-
Toombs GA-Montgomery GA-
941 PM EDT Tue May 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TOOMBS AND
MONTGOMERY COUNTIES UNTIL 1015 PM EDT...

At 941 PM EDT...a strong thunderstorm was over Alston, or 8 miles
southeast of Mount Vernon...moving north at 20 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Lyons, Vidalia, Uvalda, Higgston, Alston, Center, Rock Springs and
Kibbee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3203 8242 3206 8258 3229 8253 3226 8230
TIME...MOT...LOC 0141Z 194DEG 19KT 3211 8247

HAIL...0.25IN
WIND...50MPH
Local storm report, May 11, 9:46 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
946 PM EDT TUE MAY 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0802 PM     TSTM WND DMG     3 SSE BULLARD           32.60N  83.47W
05/11/2021                   TWIGGS             GA   911 CALL CENTER

            REPORT OF A TREE BLOWN DOWN AT HWY 129 AND ADAMS PARK
            RD

&&

EVENT NUMBER FFC2100379

THIEM
Special weather statement, May 11, 10:29 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1029 PM EDT Tue May 11 2021

GAZ093-095-096-104>109-120430-
Macon GA-Crisp GA-Dooly GA-Sumter GA-Houston GA-Wilcox GA-
Bleckley GA-Dodge GA-Pulaski GA-
1029 PM EDT Tue May 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MACON...NORTHERN
CRISP...DOOLY...NORTHEASTERN SUMTER...SOUTHWESTERN HOUSTON...
NORTHWESTERN WILCOX...SOUTHERN BLECKLEY...DODGE AND PULASKI COUNTIES
UNTIL 1230 AM EDT...

At 1028 PM EDT...a line of strong thunderstorms was along a line
extending from near East Crisp to near Workmore...and moving
southeast at 55 mph.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding especially
           in poor drainage areas.

Some locations in the path of these storms include
Eastman, Hawkinsville, Vienna, Oglethorpe, Unadilla, Montezuma,
Byromville, Pineview, Pinehurst, Chauncey, Andersonville, Lilly,
Dooling, Union, Lamar, Dubois, Browndale, Plainfield, Richwood and
New Era.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3232 8411 3234 8321 3227 8305 3220 8302
      3204 8304 3202 8307 3201 8421
TIME...MOT...LOC 0228Z 319DEG 48KT 3191 8369 3193 8286

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 9:08 PM EDTSpecial Weather StatementFFCDodge, Dooly, Pulaski22 min
May 11, 9:41 PM EDTSpecial Weather StatementFFCMontgomery34 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.